Alert archive / Georgia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 271, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Aug 25, 2000, 3:05 PM EDT for Charlton County, Georgia. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 25, 2000, 3:05 PM EDT (19:05 UTC)
- Expired
- Aug 25, 2000, 4:00 PM EDT
- In force
- 55 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Charlton County, GA
The radar
The Jacksonville radar (KJAX), 53 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 25, 2:15 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.1 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3819 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1017 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
101
WUUS52 KJAX 251905
SVRJAX
GAC049-252000-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
305 PM EDT FRI AUG 25 2000
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHARLTON COUNTY IN SOUTHEAST GEORGIA
* UNTIL 400 PM EDT
* AT 305 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 14 MILES
WEST OF HOMELAND...OR ABOUT 6 MILES NORTHEAST OF STEVEN FOSTER
STATE PARK...MOVING SOUTHEAST AT 20 MPH.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WIND IN EXCESS OF 60 MPH...LARGE HAIL...AND DEADLY
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3085 8196 3090 8204 3101 8226 3086 8239
3079 8230 3077 8213 3069 8216 3062 8205
3075 8203 3079 8198
$$
WELSHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 2:30 PM EDT, 35 minutes earlier.
Area forecast discussion, Aug 25, 2:30 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 230 PM EDT FRI AUG 25 2000 NOT MUCH TIME FOR DISCUSSION. STORMS HAVE INCREASED OVER SE GA WITH TSTM WATCH ISSUED UNTIL 00Z FOR SE GA AND N FL. UPPER SHORT WAVE IS MOVING ACROSS THE AREA AND PROGS HAVE IT OFFSHORE TONIGHT. LESS COVERAGE OF STORMS EXPECTED FOR SATURDAY WITH DRIER AIR AND NVA. WITH WEAKENING SURFACE WINDS EXPECT SEABREEZE TO MORE OF A FACTOR NEXT TWO DAYS. WITH NW FLO ALOFT CONTINUING ANOTHER VORT LOBE WILL MOVE INTO AREA ON SUNDAY. COASTAL WATERS LOOK FAIRLY QUIET WITH WINDS AND SWELLS SUBSIDING. AMG 71/93/70/91 3112 SSI 74/89/74/89 4212 JAX 72/91/72/90 5213 GNV 70/92/71/91 5323 04 JAX.. .FL...NONE. .GA...NONE. ZIBURA
In the hours before
Special weather statement, Aug 25, 12:30 PM EDT, 2 hours 35 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-252100- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1230 PM EDT FRI AUG 25 2000 SCATTERED SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY THIS AFTERNOON DUE TO DAYTIME HEATING AND ATMOSPHERIC INSTABILITY. IN ADDITION...THE STORMS WILL BE ENHANCED LATE THIS AFTERNOON BY AN UPPER LEVEL WEATHER DISTURBANCE MOVING INTO THE REGION. SOME COULD PRODUCE LOCALLY HEAVY RAINFALL AMOUNTS AND MOST WILL MOVE TO THE SOUTHEAST. AS A FEW OF THE STORMS WILL BE CAPABLE OF BECOMING STRONG THIS AFTERNOON...STORM SPOTTER ACTIVATION MAY BE REQUESTED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. DANIEL
Special weather statement, Aug 25, 1:45 PM EDT, 1 hour 20 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-260000- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 145 PM EDT FRI AUG 25 2000 SCATTERED SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY THIS AFTERNOON AND EVENING DUE TO DAYTIME HEATING AND ATMOSPHERIC INSTABILITY. IN ADDITION...THE STORMS WILL BE ENHANCED LATE THIS AFTERNOON BY AN UPPER LEVEL WEATHER DISTURBANCE MOVING INTO THE REGION. THESE STORMS MAY BECOME SEVERE AND WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING GUSTY WINDS...AND FREQUENT LIGHTNING. STORM SPOTTER ACTIVATION IS REQUESTED. FOR ADDITIONAL INFORMATION...VISIT T-HE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. DANIEL
Special weather statement, Aug 25, 2:15 PM EDT, 50 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-260000- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 215 PM EDT FRI AUG 25 2000 ...SEVERE THUNDERSTORM WATCH FOR THE EXTREME SOUTHEAST GEORGIA COUNTIES OF CAMDEN...CLINCH...CHARLTON...ECHOLS...GLYNN...AND WARE UNTIL 8 PM. ...SEVERE THUNDERSTORM WATCH FOR THE NORTHEAST FLORIDA COUNTIES OF ALACHUA...BAKER...BRADFORD...CLAY...COLUMBIA...DUVAL...FLAGLER... GILCHRIST...HAMILTON...MARION...NASSAU...PUTNAM...ST. JOHNS... SUWANNEE...AND UNION UNTIL 8 PM. SCATTERED SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY THIS AFTERNOON AND EVENING DUE TO DAYTIME HEATING AND ATMOSPHERIC INSTABILITY. IN ADDITION...THE STORMS WILL BE ENHANCED LATE THIS AFTERNOON BY AN UPPER LEVEL WEATHER DISTURBANCE MOVING INTO THE REGION. THESE STORMS MAY BECOME SEVERE AND WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING GUSTY WINDS...AND FREQUENT LIGHTNING. STORM SPOTTER ACTIVATION IS REQUESTED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. DANIEL
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 1:50 PM EDT | Severe Thunderstorm Warning | JAX | Camden, Glynn | 60 min |
| Aug 25, 2:29 PM EDT | Severe Thunderstorm Warning | JAX | Clinch, Echols, Ware | 61 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.